I am a 24 female, 5'9" about 160lbs. I do not drink or smoke. I exercise moderately, pilates twice a week. I often, 3-4 times monthly, have instense mirgraines that begin in the front of my head(right above my eyes) and then increase in pain towards the back of my head (near the brain stem). The intense pain caused my ears to pop and nausia. I have vomitted multiple times within an hour due to the uncomfortable pain. The headaches last up to 3 days. I would almost compare it to a bad hangover but it lasts longer. I noticed that the more intense migraine revolve around my menstral cycle. Is there anything that I can do to prevent these migraines?
The first thing to do would be to maintain a headache diary or use the migraine tracker to identify the triggers for your migraine. Red wine, caffeine, processed meats, aged cheese, chocolates, MSG and artificial sweeteners are common migraine triggers.
I would also suggest you to take magnesium supplements which have shown very good results in reducing the frequency of migraines.
You will need medications like Imitrex to abort the attack once it has started. Lying down in a quiet dark room and applying cold compresses to head and neck also helps.
Thank you for the advise.I started to jot down notes today regarding the sysmptoms I have a experienced in the last week.I have an appointment set up next Wed with my physician. I hope that things can get straightened out.
Today I woke up with no extreme headache, but just some presssure above my eyes. Then after lunch I experienced an instant headache (above my left eye as usual) and dizziness which is not usually a symptom of mine. I am at the point where the dizziness is making me feel unstable and a little sick to my stomach.
It is possible that you are allergic to a food product or a food additive. Sometimes sudden rush of sugar after meals also results in symptoms like dizziness and headache.
It is a good thing that you have started preparing notes as this will help you in identifying the trigger for your symptoms. Also make sure you eat a healthy lunch replete with fresh fruits and vegetables. Avoid canned foods and foods rich in sugar.
Keep us posted.
Sorry for the delayed update! I have been to the doctor more this past month that in the past few years. During my initial doctors visit I was perscribed Imitrex (generic: Sumatriptan) and Naproxen.The meds have helped with my migraines, but has not reduced the frequency.
I was also ordered a CT and referred to an optomotrist. It seems to be that my right eye does not move completely upward, which causes me double vision from time to time.
The CT showed a cronic sinus infection, so I was given Biaxin (generic). I had an allergic reaction to this with extreme dizziness and swelling of my neck along the left side. So I am now taking Flonase. This is in hopes of reducing the frequency of my migraines, if the sinus infection is knocked out.
The eye doctor did not see anything in the CT to help explain my eye troubles, so I have an MRI scheduled on the 27th, to get a closer look at my eye muscles and nerves.
It is quite exhausting and still not hard facts. I am thankful that only a sinus infection was present in my CT, but annoyed that something so silly could be the cause of such pain and discomfort.
Thanks for the update.
Yes sinus infections can be really bad and cause terrible headaches. It is therefore important to diagnose them as soon as possible and take the required treatment.
Hopefully you will feel better with current medications as they will take care of sinusitis.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.